Florida, 2019Damaging Winds in Florida, June 23 to 24, 2019
June 23 to 24, 2019 · NWS TAE · 15 events in 4 counties and zones
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 23, 6:39 PM EST, 10 minutes earlier.
Area forecast discussion, Jun 23, 6:39 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
739 PM EDT Sun Jun 23 2019
.AVIATION...
[Through 00Z Tuesday]
A few thunderstorms have developed across the area, most notably
the one impacting KTLH right now. This should dissipate by 01z at
the latest. Right now, no thunder is in the TAFs otherwise but
amendments may be needed as other storms develop. Have left lower
CIGS/VIS in a few sites late tonight/early morning but it didn't
really materialize last night so we'll need to monitor that on the
next TAF cycle. Winds will be light overnight but increase to
around 10 to 15 knots Monday afternoon.
&&
.PREV DISCUSSION [259 PM EDT]...
.NEAR TERM [Through Tonight]...
Deep layer ridging dominates the Southeast this afternoon, with
temperatures creeping into the middle 90s area-wide. At the surface,
flow is beginning to veer around the western periphery of high
pressure, but is divided between onshore flow across the Panhandle
and wnw flow across the Big Bend. Dry air aloft is precluding
convection across the western half of the Tri-State region, but an
isolated storm will be possible prior to sunset along the seabreeze
in the Big Bend. The frontal boundary to our north is delineated by
convection across W Georgia through south-central Georgia. These
storms may clip our northeastern tier of GA counties this afternoon
through the early evening, but all convection should come to an end
across the region shortly after sunset tonight. Expect lows to fall
into the middle 70s with areas of fog expected across the interior
Tri-State region.
.SHORT TERM [Monday Through Tuesday Night]...
Thunderstorms late Monday afternoon north of I-10 and heat indices
both afternoons are the primary concerns during this time frame.
A mid-level perturbation associated with a Mesoscale Convection
System is modeled to approach from the west by late Mon afternoon.
This is captured nicely by the HREF and NSSL WRF. This system is
expected to be on a downward trend, but there are significant timing
differences, arriving as early as late Mon afternoon to as late as
early Mon night. The parameters are mixed for severe weather as
Mixed Layer CAPE is limited to 1.5k J/kg, but 700 hPa winds are near
40 knots. Model soundings indicate steep low to mid-level diurnal
lapse rates, including drier air aloft contributing to Downdraft
CAPE near 1k J/kg, along with large near surface temperature -
dewpoint spreads. This would imply the potential for strong wind
gusts with any convection that arrives during the late afternoon and
early evening, but this potential should decrease significantly
during the evening with the loss of daytime heating. Greatest threat
is north of I-10, especially west of the Flint River. In addition, a
persistent cap exists around 700 hPa, therefore do not expect any
additional activity ahead of the aforementioned system.
The combination of heat and humidity, with high temperatures in the
mid-90s and dew points in the low to mid-70s, will contribute to
heat indices between 100-105 degrees across much of the area, with
locally higher values in the FL Big Bend.
For Tuesday, sea-breeze convection will be possible during the
afternoon and evening, but coverage should remain below average,
with precipitation potential in the 20-30 pct range. Continued
hot and humid on Tuesday, with similar conditions to Monday.
.LONG TERM [Wednesday Through Sunday]...
A typical summertime pattern will begin to take hold with diurnal,
sea-breeze driven, afternoon and evening showers and thunderstorms
increasing. Initially, expect limited coverage on Wednesday, which
will be similar to Tuesday, then precipitation potential returns
to seasonal 40-50 pct values on Thursday through next weekend. The
pattern is diffuse, with the westerlies well north of the area, so
no organized severe weather is anticipated, outside of an isolated
pulse-type severe thunderstorm. Daily average temperatures will
run a couple degrees above normal.
.MARINE...
Fairly tranquil boating conditions through the period, with winds
generally around 15 knots or less and seas around 2 feet or less.
Slightly higher winds in the sea-breeze zone and associated with
thunderstorms.
.FIRE WEATHER...
Aside from high dispersion indices the next couple of afternoons,
hazardous fire weather conditions are not expected.
.HYDROLOGY...
No major concerns through the period. Increasingly summer-like
pattern of precipitation will develop by Thursday and continue
through the weekend. Outside of localized heavy rainfall and
ponding of water, no river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 75 97 73 / 10 10 20 30 30
Panama City 80 89 79 90 77 / 0 10 20 20 20
Dothan 75 96 73 95 73 / 0 30 30 20 20
Albany 74 96 75 95 73 / 0 20 30 20 20
Valdosta 73 97 74 96 73 / 10 10 20 30 30
Cross City 75 93 75 95 74 / 0 0 10 30 30
Apalachicola 79 89 78 91 76 / 0 0 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...LF
LONG TERM...LF
AVIATION...LN
MARINE...LF
FIRE WEATHER...Harrigan
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 23, 6:40 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
740 PM EDT Sun Jun 23 2019
FLZ017-018-GAZ158-240030-
Inland Jefferson FL-Leon FL-Thomas GA-
740 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON COUNTIES IN THE FLORIDA BIG BEND AND SOUTH CENTRAL
THOMAS COUNTY IN SOUTHWESTERN GEORGIA UNTIL 830 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Tallahassee, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Moccasin Gap, Alma, Fincher, Festus, Jarrott, Miccosukee and Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 8414 3061 8419 3068 8411 3068 8409
3070 8408 3078 8399 3062 8384
TIME...MOT...LOC 2339Z 242DEG 17KT 3061 8413
38-GODSEYThunderstorm Wind, Leon
- When
- June 23, 6:49 PM EST
- Where
- Leon County, 2.26 mi NW of Baum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.510, -84.120
A few trees were blown down in the area of Rifle Road and Crump Road.
Thunderstorm Wind, Leon
- When
- June 23, 6:50 PM EST
- Where
- Leon County, 1.19 mi E of Pisgah Church
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 30.550, -84.130
There was roof damage to a barn and snapped power lines along Freshwater Farms Road from a downburst.
Thunderstorm Wind, Holmes
- When
- June 24, 2:05 PM CST
- Where
- Holmes County, 0.69 mi N of Bonifay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 30.790, -85.680
Multiple trees and power lines were blown down.
Thunderstorm Wind, Jackson
- When
- June 24, 2:31 PM CST
- Where
- Jackson County, 0.59 mi W of Cottondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.790, -85.380
Trees were blown down on the west side of Railroad Street.
Thunderstorm Wind, Jackson
- When
- June 24, 2:45 PM CST
- Where
- Jackson County, 4.98 mi SSE of Sills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.870, -85.260
A tree was blown down along Highway 69 off of Highway 231 heading towards Greenwood.
Thunderstorm Wind, Jackson
- When
- June 24, 2:51 PM CST
- Where
- Jackson County, (Mai)marianna Municipal Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.830, -85.180
Thunderstorm Wind, Jackson
- When
- June 24, 2:54 PM CST
- Where
- Jackson County, 1.37 mi ESE of Chipola Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.810, -85.140
Trees were blown down on Poplar Springs Road.
Thunderstorm Wind, Jackson
- When
- June 24, 2:55 PM CST
- Where
- Jackson County, 2.47 mi WSW of Two Egg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.840, -85.110
A tree was down on a power line on Sylvania Plantation Road.
Thunderstorm Wind, Jackson
- When
- June 24, 2:59 PM CST
- Where
- Jackson County, 2.16 mi SSE of Blue Springs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 30.750, -85.130
Trees were blown down on Douglas Pond Road.
Thunderstorm Wind, Jackson
- When
- June 24, 3:05 PM CST
- Where
- Jackson County, 2.73 mi NW of Cypress
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.740, -85.100
Trees were blown down between Mariana and Grand Ridge.
Thunderstorm Wind, Jackson
- When
- June 24, 3:07 PM CST
- Where
- Jackson County, Grand Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.710, -85.020
The West Florida Electric Coop reported quite a few trees down around the Grand Ridge area.
Thunderstorm Wind, Jackson
- When
- June 24, 3:15 PM CST
- Where
- Jackson County, 4.13 mi ENE of Alliance
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.640, -85.050
Trees were down on Birchwood Road.
Thunderstorm Wind, Madison
- When
- June 24, 6:47 PM EST
- Where
- Madison County, 3.29 mi NNE of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 30.500, -83.380
Fallen trees or limbs resulted in a power outage along NE Shrine Club Road via the Duke Energy outage website.
Thunderstorm Wind, Madison
- When
- June 24, 6:50 PM EST
- Where
- Madison County, 0.69 mi N of Pinetta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.600, -83.350
A few trees were blown down in northern Madison county.
Thunderstorm Wind, Madison
- When
- June 24, 7:20 PM EST
- Where
- Madison County, 0.69 mi N of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.390, -83.440
A few trees were blown down in southern Madison county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, June 23, 20194 deaths · 1 event
- Tornadoes and Flash Flood in Kentucky, June 23, 20191 death · $1.9 million · EF1 · 31 events
- Rip Current in Florida, June 23, 20192 deaths · 1 event
- Flash Flooding and Flooding in Arkansas, June 23 to 27, 20191 death · $14,000 · 70 kt wind · 21 events
- Heat in Texas, June 23, 20191 death · 1 event
- Tornadoes and Flash Flood in Mississippi, June 23 to 24, 2019$520,000 · EF1 · 28 events
- Tornado and Flooding in Texas, June 23 to 24, 2019$235,000 · 2.75 in hail · 33 events
- Flash Flooding and Hail in Arkansas, June 23 to 26, 2019$160,000 · 1 in hail · 33 events
- Damaging Winds in Kentucky, June 23 to 24, 2019$145,000 · 60 kt wind · 20 events
- Damaging Winds in Indiana, June 23, 2019$138,000 · 61 kt wind · 17 events
- Damaging Winds and Lightning Strike in Kentucky, June 23, 2019$157,000 · 53 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 23, 2019$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840938, 840939, 840940, 841125, 841126, 841127, 841129, 841130, 841131, 841133, 841134, 841136, 841138, 841139, 841140.